If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

diuretics and HCM dehydration

Collapse

About the Author

Collapse

Eileen2345 Find out more about Eileen2345
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Eileen2345
    replied
    And thank you to everyone for the information. I sincerely appreciate all of your time and help.


    Hugs to All

    Eileen

    Leave a comment:


  • Eileen2345
    replied
    Oh okay Lisa, I will call you maybe on Tuesday Jan. 11.

    I have an appointment to see a new cardiologist on Wednesday the 12. Maybe I can get some better help. But I would now like to talk to you first.

    Thank you Lisa.

    Leave a comment:


  • Lisa Salberg
    replied
    Eileen,
    give me a call. Obstruction and CHF is a tricky combo. Lets talk about this.

    Lisa

    Leave a comment:


  • Eileen2345
    replied
    Thank you everyone, I appreciate your information.

    I've been really tired lately. I called the doctor yesterday and I am still waiting to hear from her. (I have an appointment with a new cardiologist on JaN. 12, I hope this doctor will be more pro-active with my care.)

    Hugs

    Eileen

    Leave a comment:


  • mtlieb
    replied
    Hi Eileen,

    Burton is correct... i have a pretty severe allergic reaction to sulfa drugs so i was a bit concerned about taking Lasix. Dr. Lever explained to me however that people with sulfa allergies rarely have a problem with Lasix, and this has been the case with me also. No problems whatsoever.

    If you are as concerned about it as i was, you could get the prescription filled and then go to your doctor's office and take the first dose right there in the waiting room. I've done that in the past with various antibiotics, since i am starting to develop allergies to many of them as well. I didn't make an appointment... i just walked in and explained to the the nurse why i was there, and that i would let them know if i was experiencing any difficulty. Anytime i've had a bad reaction, it's always happened in twenty minutes or less, and i had to get a shot of epinephrine pretty quick.

    As for the potassium, they won't prescribe you Lasix without giving you a Potassium supplement as well. For me, it was 20meq of Pottasium for every 40mg of Lasix. That worked well for me, and i also made sure not to get any 'extra' potassium while i was taking the pills. Too much is just as bad, if not worse, than not enough.

    I hope you get these issues sorted out and get to feeling better very soon! I haven't needed to take any diuretics for quite a while now, and i believe my myectomy tidied up that situation for me quite nicely.

    Take care,

    Jim

    Leave a comment:


  • Burton Borrok
    replied
    Eileen,
    If I recall correctly Jim (mtlieb) is allergic to sulphur and had some concerns about his doctor putting him on Lasix. As it turned out he did not get a reaction from the lasix that he got from all the other sulphur drugs he had tried previously. When he checks the board I expect he could give you a more detailed explanation.

    As far as depleting the potassium, Lasix does to some extent, but nowhere near what some others do. When I was on a high dose, I also took a potassium supplement. I’m on 40mg now, with no supplement and the blood tests show that I am maintaining a good potassium level.

    There are also other diuretics which may be suited to your use, but I think with HCM patients Lasix is the number one choice. Discuss it with your doctor, and whichever one you decide upon, make sure you know the good and bad side effects and what to do if you have a reaction yourself.

    I expect that this is almost as clear as mud, but all drugs have side effects – some good, some not so good. Before taking any drug you should know what to expect, what to watch out for, and what if anything to do about any reaction you might encounter.
    Burt

    Leave a comment:


  • shirleymahoney
    replied
    Eileen

    There are other drugs don't have the sulfa or that don't deplete the potassiumlike lasix talk with your doctor he would know which ones are safer for you

    Shirley

    Leave a comment:


  • Eileen2345
    started a topic diuretics and HCM dehydration

    diuretics and HCM dehydration

    Hi everyone,

    I need to call my doctor about getting a prescription for diuretics. But, I am concerned about dehydration and loss of potassium.

    I know that the HCM heart cannot get dehydrated.

    Also, I think I am allergic to sulfur, so I think Lasix is not a good option for me.

    Any advice or suggestions are greatly appreciated.

    Thank you

    Eileen
Working...
X